MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. POWERED PLUS LONG 45; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. POWERED PLUS LONG 45; STAPLE, IMPLANTABLE
Catalog Number PLEE45A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to a gastric bypass procedure that while getting ready for the case the stapler was closed but was unable to be reopened.Another like device was used to complete or set up.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/13/2024.D4: batch #656c82.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one plee45a device was returned with no apparent damage and with a gst45w reload loaded on the device.The reload was received unfired.Additionally, the ech60r buttress was on the reload deck and on the anvil.The buttresses were received with visible degradation/flaking due to previous exposure, the time out of foil packaging, and the decontamination process, the integrity of the absorbable materials could not be assessed and therefore no further testing could be conducted.In addition an applicator was received.There was no apparent damage to the applicator and all clamp arms were received in the fully disengaged position.The clamp arm assembly was tested for functionality and was found to be conforming.The manual override door out of position; the override lever was up which denotes that the knife was manually returned to home position.It should be noted after the manual override system is used the instrument is disabled and cannot be used for any subsequent firings.The bailout system was reset and then, it was tested for functionality in the straight position with a returned reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following caution: to open the jaws, squeeze the closing trigger, then simultaneously press the anvil release button on either side of the instrument.While pressure is still on the anvil release button, slowly release the closing trigger.If the jaws do not automatically open after the anvil release button is pressed, first ensure that the knife is in the home position.The position of the knife can be determined by observing the knife blade indicator under the cartridge jaw.If the knife blade indicator is not in the home position or the position of the knife cannot be determined, slide the knife return switch to activate the motor and return the knife to home position.Try opening the jaws again using the anvil release button.If the jaws do not open at this point, then gently pull the closing trigger upward (away from the handle) until both firing and closing triggers return to their original positions.The event described could not be confirmed as the device performed without any difficulties noted.The device opened and closed without any difficulties noted.This report is not intended to deny that there was a problem experienced with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device batch number 656c82, and no non-conformances related to the reported complaint condition were identified.Following information has been request, to date a response has not been received.Should additional information is received, a supplemental report will be submitted: what steps were taken to open the jaws? if the jaws could not be opened, how was the device removed?.

Brand Name
POWERED PLUS LONG 45
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key20215589
Report Number3005075853-2024-06886
Device Sequence Number12563336
Product Code GDW
UDI-Device Identifier10705036015345
UDI-Public(01)10705036015345(17)260930(10)A9DV8Y
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K163454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberPLEE45A
Device Lot NumberA9DV8Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2024
Initial Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown